Alert archive / California / Wind Advisories in 2022

Wind Advisory 19, NWS San Diego, CA

March 2, 2022Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Mar 2, 2022, 1:41 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 3, 2022, 12:00 PM PST. It was in force for 63 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2022, 1:41 PM PST (21:41 UTC)
In effect from
Mar 3, 2022, 12:00 PM PST
Expired
Mar 6, 2022, 3:00 AM PST
In force
63 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2022-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2022-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4424 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

445 
WWUS76 KSGX 022141
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
141 PM PST Wed Mar 2 2022

CAZ055-056-058-062-030545-
/O.NEW.KSGX.WI.Y.0019.220303T2000Z-220304T0800Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-San Diego County Deserts-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, and Borrego Springs
141 PM PST Wed Mar 2 2022

...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO MIDNIGHT  
THURSDAY NIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts from 50 to 70 mph
  expected.

* WHERE...San Bernardino County Mountains, Riverside County 
  Mountains, San Diego County Mountains and San Diego County 
  Deserts.

* WHEN...From noon Thursday to midnight PST Thursday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Moede
11 follow-up statements
612 
WWUS76 KSGX 030515
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
915 PM PST Wed Mar 2 2022

CAZ055-056-058-062-031315-
/O.CON.KSGX.WI.Y.0019.220303T2000Z-220304T0800Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-San Diego County Deserts-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, and Borrego Springs
915 PM PST Wed Mar 2 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT
PST THURSDAY NIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts from 50 to 70 
  mph expected.

* WHERE...San Bernardino County Mountains, Riverside County 
  Mountains, San Diego County Mountains and San Diego County 
  Deserts.

* WHEN...From noon Thursday to midnight PST Thursday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
506 
WWUS76 KSGX 031156
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
356 AM PST Thu Mar 3 2022

CAZ055-056-058-031300-
/O.CAN.KSGX.WI.Y.0019.220303T2000Z-220304T0800Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-
356 AM PST Thu Mar 3 2022

...WIND ADVISORY IS CANCELLED...

Southwest to west winds for this afternoon and evening with gusts
to 40 mph.

$$

CAZ060-032330-
/O.NEW.KSGX.WI.Y.0020.220305T0000Z-220305T1200Z/
Apple and Lucerne Valleys-
356 AM PST Thu Mar 3 2022

...WIND ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 4 AM PST
SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph 
  expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From 4 PM Friday to 4 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected Friday
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ061-065-032330-
/O.EXB.KSGX.WI.Y.0019.220304T0300Z-220305T2000Z/
Coachella Valley-San Gorgonio Pass Near Banning-
Including the cities of La Quinta and Desert Hot Springs
356 AM PST Thu Mar 3 2022

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON PST
SATURDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts to 55 mph 
  expected.

* WHERE...Coachella Valley and San Gorgonio Pass Near Banning.

* WHEN...From 7 PM this evening to noon PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected for Friday
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ062-032330-
/O.EXT.KSGX.WI.Y.0019.220304T0300Z-220305T2000Z/
San Diego County Deserts-
Including the city of Borrego Springs
356 AM PST Thu Mar 3 2022

...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO NOON PST
SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts to 60 mph expected.

* WHERE...San Diego County Deserts.

* WHEN...From 7 PM this evening to noon PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected for Friday
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
069 
WWUS76 KSGX 031244
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
444 AM PST Thu Mar 3 2022

CAZ043-552-031600-
/O.NEW.KSGX.FG.Y.0003.220303T1244Z-220303T1600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
Including the cities of Vista, Carlsbad, Encinitas, Chula Vista, 
National City, San Diego, Huntington Beach, and Costa Mesa
444 AM PST Thu Mar 3 2022

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING...

* WHAT...Visibility less than one mile in dense fog.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...Until 8 AM PST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

CAZ061-062-065-032315-
/O.CON.KSGX.WI.Y.0019.220304T0300Z-220305T2000Z/
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of La Quinta, Borrego Springs, 
and Desert Hot Springs
444 AM PST Thu Mar 3 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO NOON
PST SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts to 60 mph expected.

* WHERE...San Diego County Deserts, Coachella Valley and San 
  Gorgonio Pass Near Banning.

* WHEN...From 7 PM this evening to noon PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected Friday
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ060-032315-
/O.CON.KSGX.WI.Y.0020.220305T0000Z-220305T1200Z/
Apple and Lucerne Valleys-
444 AM PST Thu Mar 3 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO 4 AM PST
SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph 
  expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From 4 PM Friday to 4 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
848 
WWUS76 KSGX 031554
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
754 AM PST Thu Mar 3 2022

CAZ043-552-031700-
/O.EXP.KSGX.FG.Y.0003.000000T0000Z-220303T1600Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
Including the cities of Vista, Carlsbad, Encinitas, Chula Vista, 
National City, San Diego, Huntington Beach, and Costa Mesa
754 AM PST Thu Mar 3 2022

...DENSE FOG ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

Any lingering fog will be lifting rapidly through 9 AM.

$$

CAZ061-062-065-040000-
/O.CON.KSGX.WI.Y.0019.220304T0300Z-220305T2000Z/
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of La Quinta, Borrego Springs, 
and Desert Hot Springs
754 AM PST Thu Mar 3 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO NOON
PST SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts to 60 mph expected.

* WHERE...San Diego County Deserts, Coachella Valley and San 
  Gorgonio Pass Near Banning.

* WHEN...From 7 PM this evening to noon PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected Friday
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ060-040000-
/O.CON.KSGX.WI.Y.0020.220305T0000Z-220305T1200Z/
Apple and Lucerne Valleys-
754 AM PST Thu Mar 3 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO 4 AM PST
SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph 
  expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From 4 PM Friday to 4 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected Friday
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
629 
WWUS76 KSGX 032015
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1215 PM PST Thu Mar 3 2022

CAZ061-062-065-040600-
/O.CON.KSGX.WI.Y.0019.220304T0300Z-220305T2000Z/
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of La Quinta, Borrego Springs, 
and Desert Hot Springs
1215 PM PST Thu Mar 3 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO NOON
PST SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts to 60 mph expected.

* WHERE...San Diego County Deserts, Coachella Valley and San 
  Gorgonio Pass Near Banning.

* WHEN...From 7 PM this evening to noon PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected Friday 
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ060-040600-
/O.CON.KSGX.WI.Y.0020.220305T0000Z-220305T1200Z/
Apple and Lucerne Valleys-
1215 PM PST Thu Mar 3 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO 4 AM PST
SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph 
  expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From 4 PM Friday to 4 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected Friday 
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
132 
WWUS76 KSGX 041034
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
234 AM PST Fri Mar 4 2022

CAZ061-062-065-042330-
/O.EXT.KSGX.WI.Y.0019.000000T0000Z-220306T0000Z/
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of La Quinta, Borrego Springs, 
and Desert Hot Springs
234 AM PST Fri Mar 4 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph.

* WHERE...San Diego County Deserts, Coachella Valley and San 
  Gorgonio Pass Near Banning.

* WHEN...Until 4 PM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected for late
  tonight and Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ060-042330-
/O.CON.KSGX.WI.Y.0020.220305T0000Z-220305T1200Z/
Apple and Lucerne Valleys-
234 AM PST Fri Mar 4 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST SATURDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts to 45 mph 
  expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From 4 PM this afternoon to 4 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
814 
WWUS76 KSGX 042045
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1245 PM PST Fri Mar 4 2022

CAZ061-062-065-050600-
/O.EXT.KSGX.WI.Y.0019.000000T0000Z-220306T1100Z/
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of La Quinta, Borrego Springs, 
and Desert Hot Springs
1245 PM PST Fri Mar 4 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph.

* WHERE...San Diego County Deserts, Coachella Valley and San
  Gorgonio Pass Near Banning. Strongest below the passes and on
  near the desert foothills.

* WHEN...Until 3 AM PST Sunday. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strongest winds expected Saturday
  evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ060-050600-
/O.CON.KSGX.WI.Y.0020.220305T0000Z-220305T1200Z/
Apple and Lucerne Valleys-
1245 PM PST Fri Mar 4 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 
AM PST SATURDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts to 45 mph 
  expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From 4 PM this afternoon to 4 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
969 
WWUS76 KSGX 050415
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
815 PM PST Fri Mar 4 2022

CAZ060-051200-
/O.CON.KSGX.WI.Y.0020.000000T0000Z-220305T1200Z/
Apple and Lucerne Valleys-
815 PM PST Fri Mar 4 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM SATURDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts to 45 mph 
  expected.

* WHERE...Apple and Lucerne Valleys.

* WHEN...Through 4 AM Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle.

&&

$$

CAZ061-062-065-051300-
/O.CON.KSGX.WI.Y.0019.000000T0000Z-220306T1100Z/
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of La Quinta, Borrego Springs, 
and Desert Hot Springs
815 PM PST Fri Mar 4 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph.

* WHERE...San Diego County Deserts, Coachella Valley and San 
  Gorgonio Pass Near Banning. Strongest below the passes and on 
  near the desert foothills.

* WHEN...Until 3 AM Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. 

&&

$$

Moede
581 
WWUS76 KSGX 051247
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
447 AM PST Sat Mar 5 2022

CAZ060-052200-
/O.EXB.KSGX.WI.Y.0019.000000T0000Z-220306T0600Z/
Apple and Lucerne Valleys-
447 AM PST Sat Mar 5 2022

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts to 45 mph.

* WHERE...Apple and Lucerne Valleys.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ061-062-065-052200-
/O.CON.KSGX.WI.Y.0019.000000T0000Z-220306T1100Z/
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of La Quinta, Borrego Springs, 
and Desert Hot Springs
447 AM PST Sat Mar 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph.

* WHERE...San Diego County Deserts, Coachella Valley and San 
  Gorgonio Pass Near Banning.

* WHEN...Until 3 AM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

jmb

For more information from the National Weather Service visit
http://weather.gov/sandiego
913 
WWUS76 KSGX 052103
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
103 PM PST Sat Mar 5 2022

CAZ060-060600-
/O.CON.KSGX.WI.Y.0019.000000T0000Z-220306T0600Z/
Apple and Lucerne Valleys-
103 PM PST Sat Mar 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts to 45 mph.

* WHERE...Apple and Lucerne Valleys.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ061-062-065-061100-
/O.CON.KSGX.WI.Y.0019.000000T0000Z-220306T1100Z/
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of La Quinta, Borrego Springs, 
and Desert Hot Springs
103 PM PST Sat Mar 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph.

* WHERE...San Diego County Deserts, Coachella Valley and San 
  Gorgonio Pass Near Banning.

* WHEN...Until 3 AM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
002 
WWUS76 KSGX 060523
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
923 PM PST Sat Mar 5 2022

CAZ060-060630-
/O.CON.KSGX.WI.Y.0019.000000T0000Z-220306T0600Z/
Apple and Lucerne Valleys-
923 PM PST Sat Mar 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts to 45 mph.

* WHERE...Apple and Lucerne Valleys.

* IMPACTS...Gusty winds could blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. 

&&

$$

CAZ061-062-065-061100-
/O.CON.KSGX.WI.Y.0019.000000T0000Z-220306T1100Z/
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of La Quinta, Borrego Springs, 
and Desert Hot Springs
923 PM PST Sat Mar 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph.

* WHERE...San Diego County Deserts, Coachella Valley and San 
  Gorgonio Pass Near Banning.

* WHEN...Until 3 AM Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Moede

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 2, 9:30 AM PST, 4 hours 11 minutes earlier.

Area forecast discussion, Mar 2, 9:30 AM PST, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
930 AM PST Wed Mar 2 2022

.SYNOPSIS...
Warm weather today will be followed by cooler weather Thursday and
then much colder weather Friday. Rain and mountain snow will move
into Southern California Thursday night and Friday along with gusty
winds and a slight chance of thunderstorms. A second trough will
bring additional showers and cold weather Saturday, followed by dry,
cool weather Sunday and Monday.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Temperatures at 9 AM were about the same as 24 hours ago, in the 60s
in the coastal, valley and lower desert zones, which is quite warm
for early March. Today will be another exceptionally warm day in all
areas with record highs with reach at Vista (83), El Cajon (86),
Ramona (83), and Idyllwild (71).

Thursday won't be quite as warm, but temperatures will still be above
average in the inland, mountain and desert zones. At the coast the
return of cool marine air will keep temps in the mid to upper 60s
which is about average. A shallow marine layer will bring low clouds
back to the coast tonight which will steadily deepen Thursday as a
coastal eddy spins up. Increasing onshore gradients ahead of a
Pacific trough will accelerate marine layer deepening so that by
Thursday evening the low clouds will have spread into the valleys.

A strong winter storm will impact the area Thursday night and
Friday. The GFS and EC operational runs are in general agreement
with the location and intensity of a 550 dm upper low west of Pt
Conception at 00Z Friday. Strong PVA and strong cold air advection
aloft (500 mb temps fall to -26C by 12Z Friday) will trigger an area
of rain with a chance for embedded thunderstorms Thursday night. The
rain will move into Orange County around midnight and spread rapidly
inland and then across the mountains through sunrise Friday.

The ECMWF Extreme Forecast Index continues to show an area of
rainfall between the 60th and 70th percentile across the San Diego
County mountains with rain totals of 1.00 to 1.75 inches. Coastal
and valley areas will see from 0.25 to 1.00 inches, greatest in the
valleys and foothills. From 0.10 to 0.25 inches is expected in the
deserts.

Snow levels around 6500 feet Thursday evening will fall to 5000 feet
late by Friday morning with 4 to 8 inches of snow above 6000 feet to
locally around 12 inches above 7,500 feet. Strong winds will also
impact the deserts.

On Saturday a second cold upper low from the northwest will bring
cold weather and scattered showers through Saturday night, most
widespread in the mountains. Rain amounts will range from 0.10 to
0.25" in the coast and valley areas. The snow level will fall to
around 3,500 to 4,000 feet where several more inches of snow will
fall. Highs Saturday will be well below average

The trough moves east Saturday night for dry but cool days and cold
nights Sunday and Monday.

&&

.AVIATION...
021600Z...VFR conditions will prevail today with some high clouds
expected. Coastal areas will see patchy fog and low cigs develop as
early as 09Z tonight, with low clouds and mist then persisting
through Thursday morning. Bases would be initially around 500-800
feet MSL with vis 3-5SM.

&&

.MARINE...
No hazardous marine weather is expected through Thursday afternoon.
Northwest winds will increase Thursday night and continue at times
through Saturday night, with gusts 25-30 kts. These winds would also
produce choppy seas hazardous for small craft, with seas of 8-12 ft
at times. There is also a slight chance of thunderstorms Thursday
night and Friday, which could produce gusty erratic winds, lightning
and waterspouts.

&&

.BEACHES...
There is a slight chance of thunderstorms and associated lightning
strikes Thursday night through Friday. Increasing west winds and WNW
swell will also lead to some higher breaking waves late Friday
morning through Saturday afternoon, with surf heights potentially
exceeding 6 ft at times on the San Diego County beaches.

&&

.SKYWARN...
Skywarn activation may be requested Friday.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.

PZ...NONE.

&&

PUBLIC...Moede
AVIATION/MARINE/BEACHES...Adams

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 12:17 PM PSTWinter Storm WatchSGXRiverside, San Bernardino, San Diego16 hr

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.